Jump to content
CrazyBoards.org

No more lamictal for me


Recommended Posts

Guest wileycat

I have officially given this thing the good old college try. The muscle aches and the headahces have been too much for me. I thought it might have been helping maybe or maybe that was just hope but at some point the experience turned on me.

As I told the nurse clinician I went to see after finally going in to see my therapist, who then sent me up to her, I feel like rather than stabilizing my mood, it has more or less made my mixed states into definite ups and downs for longer periods of time.

I don't know if this was a drug idiosynchrocy for me as I have prone to those with things like Haldol in the distant past.

Again, first mood stabilizer other than Lithium a long time ago.

I told the nurse too that I have been feeling really irritible on it as well and emotional and wondered if it wasn't mixing well with the methadone. She said it should not interact with that. I have not found on any of the drug interactiion web sites anythingn about methadone and some of these things. I dont see why they would not act on each other, but what do I know?

Either way, I am getting in to see my doctor earlier than August - like this Monday. I think it took some grease in the form of calling my Tdoc in tears finally. She was a big help to me. I just finally realized that Lamictal was messing me up pretty bad rather than helping. Why am I not surprised?

Are there some BP people who just cannot take mood stabilizers for one reason or another or is it just a matter of finding the right one?

Link to comment
Share on other sites

Hey wiley - lamictal wasn't for me either. It made me worse instead of better. Some drugs work, others don't - you just have to keep trying. You'll find the right one. I'm glad you finally got someone to listen to you. Make a list to take to the doctor monday. It helps to have things written down. Good luck.

Millie

Link to comment
Share on other sites

Guest wileycat

Thanks for letting me know your experience with it.  I am glad I am not the only one who feels it made symptoms worse, not better. I am still trying to deal with it. I am extremely emotional lately and edgey to the point where it has become intolerable. Now I guess I have to cut slowly down off of it. Can't wait.

I was on 100mg. for about three weeks or so. I couldn't wait it out any longer.

Funny thing is, my mother thought it was making my mood swings much better. Maybe at a lower does it was, but I can't afford the chance of any extra muscle pain.

Link to comment
Share on other sites

You know, I was doing just fine with the Lithium + Wellbutrin.  I hadn't felt that good in ages.  I lucked out on bad side effects from Lithium--I didn't even gain weight.  I think Wellbutrin is awesome, and I hope it keeps working for me.

But then my Pdoc went to a seminar on tx of bipolar and returned with a burning desire to get me off Lithium and on Lamictal, but quick.

Man, those headaches made me want to chop my head off.  Months later, I still hated it.  Then my family tells me my memory problems are getting worse and I'm acting moody.  This is supposed to be the wonder drug for Bipolar Disorder?

I guess not for me.  When I suggested ramping down and off Lamictal, my Pdoc suggested I was having a psychotic episode and wrote out a prescription for Abilify.

For the love of Maude, can't I just stay with what worked?  These pills aren't tic tacs, doc.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...